Severe Reaction to Antibiotic Causes Burns
Ask an Expert: Essential Summer Sleep Tips to Beat the Heat
Ask an Expert: The Vital Post-Surgery Steps You Need to Follow
Cult Expert Rick Ross Identifies Popular Groups That Could Be Cu…
Ask an Expert: Why Colorectal Cancer Rates are Rising in Young P…
3 Things to Discuss before Your Divorce
See Burn Victim’s Transformation after Treatment!
How Does a Fracturing Laser Treatment Work to Treat Burn Scars?
Woman Is Healing Her Scars from the Inside Out!
Why the Butt Lift Is the Latest Surging Plastic Surgery Trend
Actress Shares the Joy of Working during Lockdown
Childhood Burn Victim Returns after Years of Scar Treatment
Actress Eva LaRue on Grieving Her Pandemic Losses
Who Is the Ideal Patient for a Non-Surgical Butt Lift?
Jim Gray Shares What Makes Someone the Greatest Athlete of All T…
Ask an Expert: 5 Reasons There Is Blood in Your Stool
The Doctors' Favorite Products to Elevate Your Next Bathroom Tri…
Kamala Harris and Nicole Kidman’s Hair Stylist on the ‘Look’ Eve…
4 Relationship Issues That Could Lead to Divorce
Signs Divorce Could Be a Good Option
When 19-year-old Yaasmeen took a friend’s antibiotic, she hoped it would offer relief from her flu-like symptoms. Instead, Yaasmeen developed a life-threatening allergic reaction to the medication, which resulted in burns to 60 percent of her body.
Stevens-Johnson syndrome is a rare disorder in which the skin and mucous membranes have a severe reaction to a medication. The condition usually begins as a red and purple rash on the chest and back that spreads to the arms and legs. The rashes turn into blisters, which cause the top layer of skin to die and fall off. Patients often are treated in burn centers. They are at increased risk of infections because of the open wounds and a weak immune system.
Critical care surgeon Dr. Nicole Bernal of the University of California Irvine Burn Center is treating Yaasmeen. She explains that Yaasmeen has been fighting an infection, but her burns are 20 percent healed, and she is expected to continue to improve.
The Doctors warn against taking someone else’s prescription medication, and family physician Dr. Rachael Ross cautions that any medication could trigger Stevens-Johnson syndrome.